Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 263, NWS Wichita, KS

July 28, 2016Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 28, 2016, 3:43 PM CDT for Cowley County, Kansas. It was in force for 36 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 3:43 PM CDT (20:43 UTC)
Expired
Jul 28, 2016, 4:19 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:55 PM CDTTSTM WND DMGEne Arkansas City, KSTHERE WERE MULTIPLE REPORTS OF LIMBS AND TREES DOWNED. THIS IS A CORRECTION OF THE REPORT ISSUED AT 355 PM CDT.
Jul 28, 3:55 PM CDTNON-TSTM WND DMGEne Arkansas City, KSMULTIPLE REPORTS OF TREES LIMBS AND TREES DOWN BLOCKING ROADS ACROSS ARKANSAS CITY.
Jul 28, 3:56 PM CDTTSTM WND DMGArkansas City, KSTREE DAMAGE REPORTED ON THE NORTH SIDE OF TOWN.
Jul 28, 4:00 PM CDTTSTM WND DMGArkansas City, KSPOWER LINE DOWN AT 3200 NORTH SUMMIT. FROM KSOK RADIO. TIME VERIFIED BY RADAR.
Jul 28, 4:00 PM CDTTSTM WND DMGArkansas City, KSPOWER LINES REPORTED DOWN IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS53 KICT 282043
SVRICT
KSC035-282130-
/O.NEW.KICT.SV.W.0263.160728T2043Z-160728T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEUDA
  SPRINGS...OR 6 MILES NORTH OF ARKANSAS CITY...MOVING SOUTH AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...
  GEUDA SPRINGS AND STROTHER FIELD AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3714 9715 3724 9713 3725 9693 3700 9682
      3700 9715
TIME...MOT...LOC 2042Z 006DEG 25KT 3717 9707 

HAIL...<.75IN
WIND...60MPH
 
$$

CARUSO
3 follow-up statements
741 
WWUS53 KICT 282059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT THU JUL 28 2016

KSC035-282130-
/O.CON.KICT.SV.W.0263.000000T0000Z-160728T2130Z/
COWLEY KS-
359 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...

AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARKANSAS
CITY...MOVING SOUTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT. 

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE JUST NORTH OF
ARKANSAS CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3714 9715 3724 9713 3725 9693 3700 9682
      3700 9715
TIME...MOT...LOC 2058Z 006DEG 25KT 3706 9708 

HAIL...<.75IN
WIND...60MPH
 
$$

CARUSO
753 
WWUS53 KICT 282107
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
407 PM CDT THU JUL 28 2016

KSC035-282130-
/O.CON.KICT.SV.W.0263.000000T0000Z-160728T2130Z/
COWLEY KS-
407 PM CDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...

AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHILOCCO...OR
NEAR ARKANSAS CITY...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3711 9689 3700 9682 3700 9715 3709 9715
TIME...MOT...LOC 2107Z 355DEG 24KT 3701 9700 

HAIL...<.75IN
WIND...60MPH
 
$$

CARUSO
992 
WWUS53 KICT 282119
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT THU JUL 28 2016

KSC035-282129-
/O.CAN.KICT.SV.W.0263.000000T0000Z-160728T2130Z/
COWLEY KS-
419 PM CDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COWLEY COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3711 9689 3700 9682 3700 9715 3709 9715
TIME...MOT...LOC 2117Z 006DEG 25KT 3693 9701 

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:05 PM CDT, 38 minutes earlier.

Area forecast discussion, Jul 28, 3:05 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
305 PM CDT THU JUL 28 2016

.SHORT TERM...(This evening through Saturday night)
Issued at 258 PM CDT Thu Jul 28 2016

Two areas of concern, when it comes to convective potential for late
this afternoon through tonight.

First area is over the Flint Hills and Srn KS where pesky 200% of
normal precip water (PW) axis continues to lead to widely scattered
showers ahead of a weak impulse in the NW flow. Will keep some low
pops across Srn Ks for a widely scattered diurnally driven
strong/severe storm chance late this afternoon, in this weakly
capped and unstable environment.

Second area of concern, will be more substantial severe storm chance
for the evening hours. Already seeing a substancial complex of storm
across Sw Neb, at this time, ahead of the main shortwave currently
moving out of panhandle of Neb. Expect this convection in SW Neb to
move into NW and north Central KS to become more vigorous as the
afternoon progresses, as this shortwave drops SE into NW KS and runs
into some convergent upslope flow near KGLD, where SBCAPE values of
2500-3000 J/KG will be located.  Bulk shear in this area actually
improves to around 40-45 kts this afternoon/this evening, which
suggests as this convection grows upscale, it will probably be
severe.  This convection will probably congeal into some sort of
complex of storms (MCS) early this evening. The big question is once
this complex develops to the NW, how will it impact the forecast
area. Current Hi-Res model solutions differ on how this system will
evolve, but most models suggest a S-SE movement, but differ on how
strong/severe it will be as it moves south. Think areas west of I-
135 still have a chance of some severe/damaging downburst winds this
evening, and even some quarter size hail if a storm can maintain
some supercell characteristics. But think the higher end severe
threat will stay west of the forecast area.  Will continue to play
up the severe chance for western sections for this evening, but this
threat may be highly conditional on track of the MCS.

Plan on keeping likely pops for most of the wrn half of the forecast
area overnight as remnants of any sort of complex moves across the
area. Will also keep some solid chance pops into SE KS into Fri
morning, as remnant showers/storms may make more of an easterly turn
by Fri morning.

Fri: Some uncertainty on how Fri will play out, as far as pops
are concerned, as leftover cloud debris from the overnight
convection may remain across most of the southern half of the
forecast area until midday Fri. Also expect any outflow boundary
will push south into nrn OK. Will keep some low pops across SRN KS
in case clouds clear out and afternoon heating leads to an
afternoon storm chance. Anything that can develop in this moist
environment will be isolated in nature. Some relatively drier air
will shift into Central KS, so expect most of Central KS to have a
rather pleasant summer day with max temps in the lower 80s.

Models suggest that the OK outflow may try to venture back to the
north as a warm front for late Fri evening. Low level moisture
transport in the TX panhandle increases over the top of this boundary
and the mid level baroclinic zone expected to be situated from NW KS
to South Central KS.  So could see some nocturnal convection develop
across SW or S. Central KS late Fri evening or Fri night, possibly
impacting the srn half of the forecast area through Sat morning.

Sat: Main baroclinic zone and surface warm front will progress
across the forecast area on Sat, as warm advection gets under way
across the wrn half of the forecast area. So plan on keeping the
highest pops across the ern half of the forecast area, as the
elevated mixed layer increases the cap over Central KS. Expect the
greatest shower/storm coverage to be to the NE of the forecast area,
where the warm advection will be the strongest and the cap the
weakest.

Ketcham

.LONG TERM...(Sunday through Thursday)
Issued at 258 PM CDT Thu Jul 28 2016

The warm advection really gets going for the end of the
weekend, with upper ridge in the Rockies building east into the
plains for the beginning of the work week.  This will lead to the
stifling heat returning to the plains. Expect max temps to climb
back into the upper 90s to around 100.  Will also see heat index
values climb to around 100-102 on Sunday and climb to 100-105 by
Mom/Tue, as surface dewpoints remain in the lower 70s across the ern
half of the forecast area. So by the end of the weekend, may have to
once again consider some heat headlines.  As the ridge builds across
the area most of the the convective chances will push well to the NW
and north of the area.

Ketcham

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1237 PM CDT Thu Jul 28 2016

Isolated storms are possible this afternoon over south central
KS/Flint Hills near residual outflow boundaries. For now, leaving
VCTS out of the ICT terminal. Other storm clusters will continue
to develop to the northwest over the high plains this afternoon,
then traversing southeastward tonight. Highest storm chances will
be at the RSL, GBD, HUT, and ICT terminals where a tempo TSRA
group will be added for this evening/overnight. Strong wind gusts
and heavy rainfall rates (limited visibilities) could accompany
these storms tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    70  85  70  88 /  60  40  40  30
Hutchinson      69  84  69  88 /  70  30  40  20
Newton          69  83  68  87 /  60  40  40  30
ElDorado        70  84  70  87 /  50  40  40  30
Winfield-KWLD   72  86  71  89 /  70  40  40  30
Russell         66  83  66  87 /  70  30  30  20
Great Bend      67  84  67  88 /  70  30  30  20
Salina          69  85  68  88 /  50  30  30  20
McPherson       68  84  68  87 /  60  30  30  20
Coffeyville     72  87  71  88 /  40  40  40  30
Chanute         71  84  70  87 /  40  40  40  30
Iola            70  84  70  86 /  40  40  30  30
Parsons-KPPF    71  85  71  88 /  40  40  40  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...JMC
Hazardous weather outlook, Jul 28, 2:39 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT THU JUL 28 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
239 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED STORMS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST
KANSAS THIS AFTERNOON. ISOLATED STRONG WIND GUSTS TO 50 MPH AND
BRIEF DOWNPOURS ARE POSSIBLE.

STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE SOUTHEASTWARD INTO
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING INTO THE OVERNIGHT
HOURS. THE PRIMARY THREATS WILL BE 60-75 MPH WINDS AND VERY HEAVY
RAIN. BRIEF FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS
LIKELY. UP TO QUARTER SIZED HAIL IS POSSIBLE WITH DISCRETE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODIC ROUNDS OF THUNDERSTORMS ARE FORECAST FROM FRIDAY MORNING
THROUGH SUNDAY MORNING. THE MAJORITY OF THE STORMS ARE EXPECTED
DURING THE EVENING AND OVERNIGHT HOURS...WITH MAINLY ISOLATED
STORMS DURING THE AFTERNOON. STRONG STORMS ARE LIKELY DURING THIS
PERIOD. A FEW SEVERE STORMS STORMS ARE POSSIBLE...BUT EXACT TIMING
AND LOCATION OF THE SEVERE STORMS IS UNCERTAIN.

HEAT INDICES WILL LIKELY REACH THE TRIPLE DIGITS OVER MOST OF THE
AREA ON SUNDAY AND MONDAY AFTERNOON. HOT TEMPERATURES ARE FORECAST
TO PERSIST INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS
IN CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 28, 10:45 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 AM CDT THU JUL 28 2016

KSZ095-096-281630-
WILSON KS-NEOSHO KS-
1045 AM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1130 AM CDT

* AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  THAYER...OR 7 MILES SOUTH OF CHANUTE...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. BRIEF INTENSE RAINFALL RATES ARE LIKELY
WHICH MAY CAUSE PONDING OF WATER.

* LOCATIONS IMPACTED INCLUDE...
  CHANUTE...ERIE...THAYER...GALESBURG...EARLTON AND LAKE PARSONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3756 9520 3738 9533 3738 9545 3749 9568
      3766 9550
TIME...MOT...LOC 1542Z 289DEG 21KT 3756 9550

CARUSO
Local storm report, Jul 28, 10:58 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     ERIE                    37.57N 95.24W
07/28/2016                   NEOSHO             KS   CO-OP OBSERVER

            OBSERVER REPORTED THAT A TREE FELL ONTO A ROOF OF A HOME
            IN ERIE.

&&

JMC
Special weather statement, Jul 28, 12:46 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1246 PM CDT THU JUL 28 2016

KSZ094-281830-
ELK KS-
1246 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 130 PM CDT

* AT 1244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF GRENOLA...OR 9
  MILES WEST OF HOWARD...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM. BRIEF TORRENTIAL RAINFALL RATES ARE LIKELY
WITH THIS STORM WHICH MAY LEAD TO PONDING OF WATER.

* LOCATIONS IMPACTED INCLUDE...
  MOLINE AND GRENOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3747 9650 3753 9632 3734 9621 3730 9648
      3730 9650
TIME...MOT...LOC 1744Z 323DEG 9KT 3745 9643

CARUSO
Special weather statement, Jul 28, 2:43 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT THU JUL 28 2016

KSZ083-092-282030-
SEDGWICK KS-SUMNER KS-
243 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MULVANE...MOVING SOUTH AT 15
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DERBY...MULVANE...BELLE PLAINE...RIVERDALE AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3731 9741 3753 9741 3756 9716 3731 9715
TIME...MOT...LOC 1941Z 352DEG 13KT 3749 9729

CARUSO
Special weather statement, Jul 28, 2:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT THU JUL 28 2016

KSZ069-092-093-282030-
SUMNER KS-BUTLER KS-COWLEY KS-
244 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR UDALL...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DOUGLASS...UDALL AND ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3731 9718 3748 9719 3748 9715 3749 9716
      3752 9715 3754 9699 3730 9692
TIME...MOT...LOC 1941Z 358DEG 7KT 3746 9709

CARUSO
Special weather statement, Jul 28, 3:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT THU JUL 28 2016

KSZ093-282130-
COWLEY KS-
335 PM CDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...MOVING SOUTH AT 10
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD AND STROTHER FIELD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3729 9710 3729 9694 3700 9685 3700 9707
TIME...MOT...LOC 2033Z 351DEG 8KT 3723 9705

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:33 AM CDTSpecial Weather StatementICTRice27 min
Jul 28, 9:55 AM CDTSpecial Weather StatementICTNeosho50 min
Jul 28, 10:45 AM CDTSpecial Weather StatementICTNeosho45 min
Jul 28, 12:46 PM CDTSpecial Weather StatementICTElk44 min
Jul 28, 1:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk35 min
Jul 28, 2:43 PM CDTSpecial Weather StatementICTSumner47 min
Jul 28, 2:44 PM CDTSpecial Weather StatementICTCowley46 min
Jul 28, 3:08 PM CDTSevere Thunderstorm WarningICTCowley, Sumner48 min
Jul 28, 3:35 PM CDTSpecial Weather StatementICTCowley55 min
Jul 28, 5:23 PM CDTSpecial Weather StatementICTRussell37 min
Jul 28, 5:52 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell38 min
Jul 28, 6:24 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Rice, Russell, Saline36 min
Jul 28, 6:46 PM CDTSpecial Weather StatementICTReno29 min
Jul 28, 6:55 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, McPherson, Rice35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.